Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. A. Hartigan
Title: Bayes theory
Additional book information: Springer Series in Statistics, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1983, xii + 145 pp., $16.80. ISBN 0-387-90883-8.

References [Enhancements On Off] (What's this?)

  • 1. J. Aitchison and I. R. Dunsmore, Statistical prediction analysis, Cambridge Univ. Press, 1975. MR 408097
  • 2. B. de Finetti, Theory of probability, Wiley, New York, 1974.
  • 3. R. A. Fisher, Statistical methods and scientific inference, 3rd ed., Macmillan, New York, 1973. MR 346955
  • 4. S. Geisser, A predictivistic primer, Bayesian Analysis in Econometrics and Statistics, North-Holland, Amsterdam, 1980.
  • 5. D. Heath and W. Sudderth, On finitely additive priors, coherence, and extended admissibility, Ann. Statist. 6 (1978), 333-345. MR 464450
  • 6. E. T. Jaynes, Prior probabilities, IEEE Trans. System Sci. Cybernet. SSC-4, (1968), 227-241.
  • 7. H. Jeffreys, Theory of probability, Oxford Univ. Press, London, 1939.
  • 8. A. N. Kolmogorov, Foundations of the theory of probability, Chelsea, New York, 1950. (German ed., 1933). MR 32961
  • 9. Lorraine De Robertis and J. A. Hartigan, Bayesian inference using intervals of measures, Ann. Statist. 9 (1981), no. 2, 235–244. MR 606609
  • 10. L. J. Savage, The foundations of statistics, Wiley, New York, 1954. MR 63582
  • 11. C. Stein, Inadmissibility of the usual estimator for the mean of a multivariate normal population, Proc. Third Berkeley Sympos., Vol. 1, 1956, pp. 197-206. MR 84922
  • 12. A. Wald, Statistical decision functions, Wiley, New York, 1950. MR 36976

Review Information:

Reviewer: William D. Sudderth
Journal: Bull. Amer. Math. Soc. 12 (1985), 294-297
American Mathematical Society